MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK TARGET XL 360 SOFT 8MM X 30CM; DEVICE, NEUROVASCULAR EMBOLIZATION

STRYKER NEUROVASCULAR CORK TARGET XL 360 SOFT 8MM X 30CM; DEVICE, NEUROVASCULAR EMBOLIZATION
Model Number M0036128300
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/21/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device is not available to the manufacturer.
 
Event or Problem Description
It was reported that during the procedure, a coil was noted to be broken off when attempting to remove the device out of the aneurysm inside the microcatheter.The coil and catheter was removed successfully and replaced with the subject coil and new microcatheter to continue procedure.A similar event in which subject coil had broken off within microcatheter occurred after.Subject coil and microcatheter were removed and procedure was completed successfully with no noted clinical consequences to the patient.No further information.
 
Additional Manufacturer Narrative
The device was returned within the sl-10 catheter.The lot number was confirmed with the packaging returned with the device.During visual inspection, the proximal contact wire was intact.The coil delivery wire was kinked/bent and the coil was jammed in the catheter shaft.The catheter shaft had to be cut to remove the coil.The main coil snapped when trying to remove the coil and badly stretched.There was blood present in the catheter shaft.During the functional inspection, an attempt to advance the delivery wire in the sl-10 catheter was made but it could not be advanced.The delivery wire was retracted with force in an attempt to remove the coil and the coil snapped when trying to remove from the sl-10 catheter.The remaining coil was jammed in the catheter shaft.The catheter shaft was cut in four sections to remove the coil.Due to the automated manufacturing execution system (mes), there are controls in the manufacturing process to ensure the product met specifications upon release.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The reported main coil broken fractured was not confirmed during analysis, however it was confirmed that the main coil was jammed in the returned sl-10.The device failed to meet specifications when received for complaint investigation based on the analyzed anomalies noted to the device.Additional information received from the customer indicated that continuous flush was maintained throughout the procedure.The patient¿s anatomy was extremely tortuous which may have contributed to the event.The as analyzed coil jammed and main coil stretched will be assigned procedural factors as these defects appear to be associated with a product that met stryker and design and manufacturing specifications and was used in accordance with the dfu, but performance was limited due to procedural or anatomical factors during use.The as analyzed coil delivery wire kinked/bent will be assigned handling damage as the issue is due to handling of the product or portion of the product during the clinical procedure.The manufacturer has reviewed all information and determined this event no longer meets the requirement of the reportable event for the device in question.
 
Event or Problem Description

Brand Name
TARGET XL 360 SOFT 8MM X 30CM
Common Device Name
DEVICE, NEUROVASCULAR EMBOLIZATION
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI  NA
MDR Report Key11283310
Report Number3008881809-2021-00062
Device Sequence Number19903459
Product Code HCG
UDI-Device Identifier07613327004649
UDI-Public07613327004649
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K153658
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/28/2023
Device Model NumberM0036128300
Device Catalogue NumberM0036128300
Device Lot Number22528734
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/03/2021
Initial Date Received by Manufacturer 01/22/2021
Supplement Date Received by Manufacturer04/27/2021
Initial Report FDA Received Date02/04/2021
Supplement Report FDA Received Date05/12/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
EXCELSIOR SL-10 MICROCATHETER (STRYKER)